Well Britain finally appears to be having sunnier. hotter and nicer days, (hope I havent jinxed it) now we all remember to put sun cream on the children and make sure they are hydrated and wear a sun hat.
But what about yourself, do you wear a hat? Do you put sun cream on?
Are you aware that some of the medicines you take for health conditions may in fact make it harder for you to be safe in the sunshine.
If you are currently taking Venlafaxine, Sertraline, Mirtazapine, Olanzapine and antihistamines certain antibiotics, these medications increase sun sensitivity and risk of sunburnis vastl increased.
We have listed only a few medicines which can affect sun sensitivity, we advice that you check all your medicines for the side effects, we all get into the habit of just taking the medicines prescribed by our trusted GP but rarely do we check the information pamphlet provided.
If you are on any medication which increases your sensitivity to the sun, please wear factor 50 sun cream with a high UV star rating, avoid going out in the sun between 11am and 3pm, ensure you sit in the shade and wear a hat if you can.
If you are concerned with the medications affect you can request a medication review at your doctors and they may have an alternative available.
Please share to let others know about the risks of medications and sun sensitivity.
If you have a story you wish to share with us, or would like to raise awareness of any topic, or would like us to report on something please send us an email to firstname.lastname@example.org